Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 112, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 1999, 11:30 AM EDT for Holmes County, Ohio. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 1999, 11:30 AM EDT (15:30 UTC)
- Expired
- Jul 28, 1999, 12:35 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 12:08 PM EDT | Tornado F1 | Nashville, OH | A tornado touched down just north of Nashville near a campground and then traveled east along County Roads 316 and 329 to near Holmesville. From the initial touchdown eastward, the damage path was intermittent. Four females, ages 12, 14, 17 and 50 were injur |
| Jul 28, 12:30 PM EDT | Thunderstorm Wind | Berlin, OH | Many trees reported down with minor damage done to the roof of a strip mall. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 281531 RRA SVRCLE OHC075-281635- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1130 AM EDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN NORTH CENTRAL OHIO * UNTIL 1235 PM EDT * AT 1128 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 8 MILES NORTHEAST OF MOUNT VERNON... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... KILLBUCK MILLERSBURG STILLWELL DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:05 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 28, 10:05 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1005 AM EDT WED JUL 28 1999 GREAT DEAL OF ACTIVITY BREAKING OUT ACROSS CWA INDEPENDENT OF DYING MCS AND BOW ECHO W CNTRL OH. WL BE UPPING POPS AND ISSUING ZONES AS SOON AS PSBL BASED ON CURRENT ACTVTY. ADDNL ACTVTY LKLY THIS AFTN WITH ATMOS RIPE FOR DVLPMNT AND STNRY FRONT REMNG PRETTY MUCH IN PLACE FROM SE TO W CNTRL. WON/T FOOL WITH FCST FM TNGT ON. .CLE...SVR TSTM WATCH TIL 3 PM FOR CLE PTN OF CWA IN OH... VRCEK
In the hours before
Special weather statement, Jul 28, 6:06 AM EDT, 5 hours 24 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA
Special weather statement, Jul 28, 8:00 AM EDT, 3 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
Special weather statement, Jul 28, 8:00 AM EDT, 3 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT WED JUL 28 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE AIRMASS IS MOIST AND UNSTABLE ACROSS THE REGION. A WEATHER SYSTEM IN THE FLOW ALOFT WILL HELP GENERATE THE THUNDERSTORMS. A LAKE BREEZE FRONT THAT WILL DEVELOP OVER EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON MAY HELP ENHANCE THE THUNDERSTORMS. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL. PEOPLE IN NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKY AND MONITOR LATER FORECASTS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. KIELTYKA CORRECTED TO DELETE SOME UNWANTED TEXT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:30 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jul 28, 9:03 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 28, 9:47 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 33 min |
| Jul 28, 10:05 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 65 min |
| Jul 28, 10:12 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 63 min |
| Jul 28, 10:22 AM EDT | Flash Flood Warning | CLE | Trumbull | 2 hr |
| Jul 28, 10:24 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 66 min |
| Jul 28, 10:30 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 65 min |
| Jul 28, 10:32 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 63 min |
| Jul 28, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Jul 28, 10:36 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jul 28, 10:40 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 28, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 28, 10:55 AM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 28, 11:11 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 64 min |
| Jul 28, 11:39 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 66 min |
| Jul 28, 11:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 58 min |
| Jul 28, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 28, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 62 min |
| Jul 28, 12:17 PM EDT | Tornado Warning | CLE | Holmes | 63 min |
| Jul 28, 12:26 PM EDT | Tornado Warning | CLE | Stark | 64 min |
| Jul 28, 12:31 PM EDT | Tornado Warning | CLE | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.